Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Zoloft and anti virals
Mar 7, 2004

Hi, I have been taking Zoloft for several years which has worked very well for me. I have recently commenced anti viral treatment and the most noticable side effect has been on my mental state! To summarize,I am feeling and behaving like I did prior to Zoloft. I am taking Ziagen, Viramune & Videx. The Zoloft is 50mg per day. Do any of these meds. effect how Zoloft works? Is there any suggested ways to reduce the effects?

Response from Dr. Pierone

One of the challenges inherent with HIV therapy is the potential for drug-drug interactions. Viramune induces or increases the activity level of certain liver enzyme systems. The heightened activity of these liver enzymes may then increase the metabolism or clearance of other medications. This may be what is happening in your case with Zoloft since this agent is primarily metabolized and cleared through the liver.

You should discuss this situation with your doctor, the usual approach is to increase the dose of Zoloft or change to an alternative antidepressant. Another choice would be to change the antiretroviral regimen, but many other cocktails also have interactions or effects to be taken into consideration. Best of luck!



Previous
PI Pill Burden
Next
Problem with Tcells, Viread and Testosterone

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement